klmn - rash?

Discussion in 'General Parenting' started by witzend, Jun 5, 2008.

  1. witzend

    witzend Well-Known Member

    How did the doctor appointment go?
     
  2. klmno

    klmno Active Member

    Hi, Witz, and others! The dr said it is not Stevens Johnson or allergy related. He said it was either viral, heat, or possibly caused by risperdal (but not allergy or SJ???). Anyway, he didn't feel that it was an emergency and said it sounded more heat related but told me to have psychiatrist look at it to since it could be related to risperdal.

    Things were a little clearer after I checked difficult child this am and realized that his back looked normal in color but that he has some acne on his back. Then, going to the dr. this afternoon it was VERY hot in the car. By the time we arrived, difficult child was red all over- he looked sunburned. So the rash was clear to the dr but didn't include "bumps" as I guess that was just coincidence that it happened to show up on his back where there is acne last night. And, difficult child said that he had let hot water run on his back last night in the shower. He never had reactions to sun or heat before, so I'm thinking the medications have made him sensitive to heat.

    Thanks for asking!!
     
  3. gcvmom

    gcvmom Here we go again!

    I think many neuroleptics, including AAP's, can make you more sensitive to heat.

    Here's the Janssen site (Risperdal manufacturer) with more info:

    http://www.janssen.com/
     
  4. klmno

    klmno Active Member

    Thanks, gcvmom!

    I also told the dr that I noticed that about the time I put difficult child on his allergy medications each year (3 years straight) is about the time I notice mood cycling starting. He asked if they were antihistamines like zyrtec, pill form. I said yes but told him most others (pharmicist, psychiatrist) have said this wouldn't cause it. He said some people definitely DO have this kind of reaction to those medications and it can start the cycling process. He also said difficult child needs his allergy medications (he used to have asthmatic wheeziing and had inflammation in his sinuses and drainage in his throat from allergies today.) I told him I was afraid anymore to give the allergy medications. He gave difficult child a nasal spray- it is an antihistamine but he said the nasal spray wouldn't have the same effect as pill form and he said he was giving him a kind that had no cortosteroids in it. He gave me enough samples to last 2-3 weeks and told me to give it to him every night and see if he can take that without starting the cycling process again. This should be interesting. I think I'm going to update the GAL on this visit, too, even though she hasn't been involved in the "regular" dr issues up to this point. It can't hurt to let them see how much of an overlap there really is. And, since we just got cycling under coontrol, if he starts taking this and starts cycling again, I want the GAL to know.
     
  5. witzend

    witzend Well-Known Member

    Well, I'm glad to hear that the doctor didn't seem to feel it was anything too serious. I hope the itching goes away soon, though! Be sure difficult child stays well hydrated in case this is heat related. It should help. And no hot showers for now!
     
  6. klmno

    klmno Active Member

    Well, I hope he is right! I asked him if he was familiar with the Stevens -Johnson rash and he said yes. It has gone away again since we got home and he's in air conditioning. The SJ rash wouldn't come and go, correct?

    Hot showers- I've tried to tell difficult child about that- well....
     
  7. witzend

    witzend Well-Known Member

    Wait a minute... He's a 13 year old boy who likes to take long hot showers? Never mind. LOL!

    SJ wouldn't come and go, to be sure. It would just get worse. Maybe he would use some talcum powder? Something with a "manly scent"?

    ;)
     
  8. klmno

    klmno Active Member

    LOL, Witz!! You know, this was the physical that difficult child insisted be done by a male if it couldn't be done by a 20-something, well-built female- and I had to leave the room during part of it.

    The dr came out afterwards and just gave me the thumbs up saying "his male parts are A-OK". I figured that was all the information I needed to know!!
     
  9. Sara PA

    Sara PA New Member

    From the Zyrtec prescribing information under "Adverse Experiences Reported in Pediatric Patients Aged 6 to 11 Years in Placebo-Controlled United States ZYRTEC Trials"

    Psychiatric: abnormal thinking, agitation, amnesia, anxiety, decreased libido, depersonalization, depression, emotional lability, euphoria, impaired concentration, insomnia, nervousness, paroniria, sleep disorder

    Paroniria -- terrifying dreams causing sleep disturbances.
     
  10. Star*

    Star* call 911........call 911

    OH Witz,

    It's not klmn-rash it's klmno. :full:
     
  11. witzend

    witzend Well-Known Member

    I know, I know. I went for a manicure today and got it fixed!
     
  12. Star*

    Star* call 911........call 911

    WELL THAT is good.

    I didn't want to forever call her - klmn-rash. Although...if she makes quick decisions without thinking it could work. :full:
     
Loading...